MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8831661001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was successfully placed into the patient at around one hour (device was for short term use, acute catheter) and should be available for days.During the plasmapheresis session, a crack and leak was noticed in the proximal part of the venous (blue) luer adapter.The leak was located at the distal junction of the luer adapter block and the tubing piece which subsequently entered the catheter.The catheter was not repaired and tego was not utilized.Softasept was the cleaning agent used on the device and the insertion site was not treated prior to product placement.Flushing was done by using normal saline solution and had a good result.There was no instrument used to loosen or tighten the device.The catheter was replaced by the same brand from the same charge to resolve the issue and procedure was completed.The faulty medical device was identified in a timely manner so there was no air embolism or significant blood loss.Blood transfusion was not required.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the catheter was successfully placed into the patient (device was for short term use, acute catheter) and should be available for days.During the plasmapheresis session around 1 hour, a crack and leak was noticed in the proximal part of the venous (blue) luer adapter.The leak was located at the distal junction of the luer adapter block and the tubing piece which subsequently entered the catheter.The catheter was not repaired and tego was not utilized.Softasept was the cleaning agent used on the device and the insertion site was not treated prior to product placement.Flushing was done by using normal saline solution and had a good result.There was no instrument used to loosen or tighten the device.It was mentioned that the catheter was immediately explanted when the issue occurred.The catheter was replaced by the same brand from the same charge to resolve the issue and procedure was completed.Blood transfusion was not required.The faulty medical device was identified in a timely manner so there was no air embolism or significant blood loss.There was no intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additioinal information: g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a disconnection in the extension tube which led to a leak.It was reported that there was a leak or hole on the extension tube at or near the luer adapter.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17597562
Report Number3009211636-2023-00238
Device Sequence Number15308585
Product Code FOZ
UDI-Device Identifier10884521005235
UDI-Public10884521005235
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8831661001
Device Catalogue Number8831661001
Device Lot Number2234800050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/02/2023
10/17/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date08/28/2023
11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight70 KG